I am also on Cymbalta for my depression, which is not helping and I am on the highest dose daily.
It depends on how bad your pain is and how high you are functioning? For a non- addictive pain medicine there is ultram. I took it for awhile years ago. My pain got to be too great and I have been thru all pain meds. I have had 4 back surgeries ( and still have some pain from that, but its much better) and I have fibromyalgia. Being thru all that is easy to get depressed, so I have taken quite a few anti-depressants as well. I am currently taking Cymbalta and have no problems with side effects as yet... its only been a couple weeks. I also take Neurontin and for pain Methadone. I have lowered it by 60% very slowly. I have been on it for 10 years and had gotten so high on dosage, I was curious how I would do if I lowered it. I am now at a level that helps without making me drowsy. Addictive pain meds are such a hard one because you have to keep upping to get relief. Ask your doc about non narcotic pain meds first!! What is wrong with your back, if I may ask? God Bless!! :)
Have you tried a Tens unit? It has little electric charges that disrupt pain signals in the nerves. My son uses on his back-It makes it possible for him to be in the Coast Guard Auxillery and function at home. He's not as doped up as he used to be. He's a disabled vet-100% from a spinal injury caused when his ship rolled over. It certainly isn't any type of pill or opioid. Talk to your doctor about it. When I had physical therapy for my feet-damaged muscles-I had a type of tens unit on each leg, with the other therapy-I'm able to shop by myself again- do light yard work- I can walk for 2 blocks with minimum pain-sometimes none.
Also acupuncture can help the pain and depression. I didn't believe in it until my son began having sessions. I'm all for meds-but a person should try these. The VA covers Tens Units and acupuncture, as it gives so much emotional help-while reducing pain. It keeps my son from being so depressed, and they've been able to lower the dosage of his meds, while he's feeling better.
I stopped Cymbalta 45 days ago. I was using it for anxiety and panic disorder as well as depression. It is the worst medicine ever, took over my brain and poisoned me. I had terrible withdrawal effects and am still having sleep problems, anger management problems but much better than before. I had never had lower back pain problem in my life. However, for the last 2 weeks, I started having a severe back pain. I don't know if this is something to do with stopping Cymbalta. Has anyone experienced this?
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2013 • 6 answers
Posted 9 Jul 2013 • 190 answers
Posted 15 Nov 2014 • 1 answer
Posted 18 Sep 2015 • 9 answers
Posted 26 Oct 2016 • 3 answers